MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. 3DMAX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. 3DMAX; SURGICAL MESH
Catalog Number 0115312
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Hernia (2240); Disability (2371)
Date of Event 12/23/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, we are unable to determine to what extent, if any the bard device may have caused or contributed to the events as alleged by the patient¿s attorney.The information provided alleges that the patient "underwent an additional surgery to repair the hernia defect and remove it." medical records were not provided and the description does not clearly define what "remove it" is referring to (example possible mesh explant, partial explant, or removal/repair of the hernia defect itself without explant of previously placed mesh).As such at this time, we have not identified this as reported device explant.Additionally, it is unclear at this time if the hernia defect repaired post implant of the mesh, was a recurrence of the original hernia defect or a new hernia defect, however, recurrence is a known inherent risk of hernia repair surgery and is identified in the adverse reaction section of the instructions-for-use as a possible complication.Should additional information be provided a supplemental emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Device not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2013: the patient underwent surgery for repair of an inguinal hernia.A 3dmax, reference number 0115312 and lot number huxj0019 was implanted to repair the hernia defect.(b)(6) 2015: the patient "underwent an additional surgery to repair the hernia defect and remove it." as reported by the attorney, the 3dmax used in the patient's hernia repair surgery failed, resulting in much pain and suffering, doctor visits, subsequent procedures and was injured severely and permanently.It is alleged that the patient has suffered and will continue to suffer physical pain due to the alleged defective 3dmax mesh.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2013: the patient underwent surgery for repair of an inguinal hernia.A 3dmax, reference number 0115312 and lot number huxj0019 was implanted to repair the hernia defect.(b)(6) 2015: the patient "underwent an additional surgery to repair the hernia defect and remove it." as reported by the attorney, the 3dmax used in the patient's hernia repair surgery failed, resulting in much pain and suffering, doctor visits, subsequent procedures and was injured severely and permanently.It is alleged that the patient has suffered and will continue to suffer physical pain due to the alleged defective 3dmax mesh.Addendum per additional information provided: (b)(6) 2013 - patient was diagnosed with left inguinal hernia thereby underwent laparoscopic repair with implant of 3dmax mesh (device #1).Per operative notes, ¿there was a large indirect sac of the left cord, which was reduced.An extra-large, left-sided, 3dmax mesh (device #1) was placed into the left preperitoneal space to completely cover the myopectineal orifice.¿ (b)(6) 2015 - patient was diagnosed with recurrent left inguinal hernia thereby underwent repair with implant of phasix plug and patch (device #2).Per operative notes, ¿both the sac and the lipoma were identified and excised off.A phasix plug and patch (device #2) was then placed onto the inguinal floor to repair.And sutured flaps of the mesh were wrapped around the cord to recreate the internal ring and sutured.Hernia had been repaired.¿ (b)(6) 2016 - patient was diagnosed with anal fistula thereby underwent anal fistulotomy.Attorney alleges that the patient had adhesions, pain and hernia recurrence.
 
Additional Manufacturer Narrative
Based on the information provided we are unable to determine to what extent, if any the bard device may have caused or contributed to the events as alleged by the patient¿s attorney.The information provided alleges that the patient "underwent an additional surgery to repair the hernia defect and remove it." medical records were not provided and the description does not clearly define what "remove it" is referring to (example possible mesh explant, partial explant, or removal/repair of the hernia defect itself without explant of previously placed mesh).As such at this time, we have not identified this as reported device explant.Additionally, it is unclear at this time if the hernia defect repaired post implant of the mesh, was a recurrence of the original hernia defect or a new hernia defect, however, recurrence is a known inherent risk of hernia repair surgery and is identified in the adverse reaction section of the instructions-for-use as a possible complication.Addendum: this supplemental emdr is submitted to document additional information provided: based on the additional information received, there is no change to the initial determination, no conclusions can be made.Per medical records review, about 1 year 11 months post implant of 3dmax mesh, patient was diagnosed with hernia recurrence thereby underwent hernia repair.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.

Brand Name
3DMAX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key7213830
Report Number1213643-2018-00105
Device Sequence Number13644151
Product Code FTL
UDI-Device Identifier00801741030741
UDI-Public(01)00801741030741
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K081010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2018
Device Catalogue Number0115312
Device Lot NumberHUXJ0019
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2017
Supplement Date Received by Manufacturer02/26/2024
Initial Report FDA Received Date01/23/2018
Supplement Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/22/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age57 YR
Patient SexMale
Patient Weight122 KG